MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK NST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK NST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205137
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a gluteal tendon repair surgery, one (1) healicoil knotless anchor cracked at the distal end of the coil upon insertion, despite good bone quality and adequate site preparation.The insertion site had been prepared using a 4.75 mm tap, and all debris was confirmed to be cleared prior to insertion.The anchor was found to be cracked and had fragmented.All fragments were successfully retrieved using a grasper during the procedure, and no material was left inside the patient following removal.The back-up device was subsequently used in the same prepared hole without the need for additional drilling.The procedure was resumed without any delay using a competitor device (arthrex swivelock).No void was left in the patient, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
HEALICOIL KNOTLESS PK NST
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25345306
Report Number1219602-2026-01648
Device Sequence Number5105583
Product Code MBI
UDI-Device Identifier00885556767337
UDI-Public885556767337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205137
Device Lot Number2208258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date05/31/2026
Date Device Manufactured01/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown